MAUDE Adverse Event Report: INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. REVCORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 44-101
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari revcore was returned to the manufacturer and is pending evaluation.A follow-up report will be submitted once the findings are available.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Stent dislodgement/damage/entanglement is listed in the device labeling as a potential complication / adverse event.The device labeling also includes the following applicable warning statements: when revcore is in the path of an exposed stent with broken/fractured struts, a stent < 10 mm in diameter, or a stent compressed to < 10 mm, damage to the stent, the coring element, or dislodgment of the stent, etc.May occur.Proceed with caution when using revcore in or near a recently deployed stent.Avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 67-year-old male patient with deep vein thrombosis (dvt) in the right lower extremity underwent a thrombectomy with the inari revcore thrombectomy system.The clot age was approximately 100 days.During the procedure, the revcore thrombectomy catheter became caught on a preexisting stent in the iliac vein.The revcore did not immediately come loose and excessive force was used to remove the device.Unfortunately, a segment of the stent moved with the device into the inferior vena cava.A second forceful withdrawal was performed which allowed the catheter to be removed.However, the nose cone was irretrievable and remains in the patient positioned between the old stent and the new covered stent.Postoperatively, the patient is doing well in stable condition.
 
Event or Problem Description
Patient follow up with the physician was obtained shortly after the procedure and again several weeks later.The physician confirmed the patient was doing well and there has been no sequelae.
 
Additional Manufacturer Narrative
The remaining portion of the revcore thrombectomy catheter was returned to the manufacturer.The revcore was evaluated and was subjected to visual inspection.The distal end of the catheter was observed and no manufacturing defects were identified.No visible signs of stent struts were seen from the broken stent.Damage was observed to the proximal end of the middle and inner shafts with the shafts being heavily kinked.These findings are consistent with the event description reported in the initial mdr.It was concluded that during use the revcore element inadvertently became engaged with a preexisting implanted stent at an overlapping stent region.The physician failed to follow disengagement training/instructions which led to a dislodgement of a portion of the stent (use error).While retracting the device, the distal tip was caught up in the stent and excessive force led to a weaking of the distal tip and ultimate separation of the distal tip from the inner shaft of the device.The kinked shaft was most likely a result of packaging/transportation for product return and is not reflective of a product defect.Manufacturer reference #: (b)(4).

Brand Name
REVCORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18080825
Report Number3020347218-2023-00020
Device Sequence Number6788694
Product Code QEW
UDI-Device Identifier00850291007383
UDI-Public00850291007383
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2025
Device Model Number44-101
Device Lot Number23050039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale